MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X4; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X4; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0304
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2020
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a col embolization, the physician used an excelsior sl10 microcatheter to cannulate the aneurysm and deploy a 3x4 orbit galaxy xtrasoft coil (640cx0304, 30261288).While advancing the coil through the sl10 microcatheter (mc), the physician noticed a resistance in the midway of the mc.After a few attempts, he withdrew the coil through the mc without any problems and deployed successfully a competitor¿s coil with the same mc.The procedure was successfully completed and there was no patient injury.The event did not result in a loss of cerebral target position.There was no damage to the mc upon removal from the patient.The product complaint was not damaged in any way at any time.Nothing was noted to be obstructing the microcatheter.A continuous flush on the microcatheter was maintained.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.No excessive force was applied to the device.Based on the device analysis of the device received, the embolic coil is severely stretched.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a col embolization, the physician used an excelsior sl10 microcatheter to cannulate the aneurysm and deploy a 3x4 orbit galaxy xtrasoft coil (640cx0304, 30261288).While advancing the coil through the sl10 microcatheter (mc), the physician noticed a resistance in the midway of the mc.After a few attempts, he withdrew the coil through the mc without any problems and deployed successfully a competitor¿s coil with the same mc.The procedure was successfully completed and there was no patient injury.The event did not result in a loss of cerebral target position.There was no damage to the mc upon removal from the patient.The product complaint was not damaged in any way at any time.Nothing was noted to be obstructing the microcatheter.A continuous flush on the microcatheter was maintained.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.No excessive force was applied to the device.A non-sterile unit og cmplx xtrasoft coil 3x4 was received inside of a pouch.The device was visually inspected, and it was noted that the embolic coil is stretched and entangled with the hypo-tube.No other damages or anomalies were observed during the visual analysis.The og cmplx xtrasoft coil 3x4 was inspected under microscope, and it was found that the embolic coil is severely stretched and entangled with the hypo-tube.A functional test could not be performed due to the conditions above noted.A manufacturing record evaluation (mre) was performed for the finished device 30261288 number, and no non-conformance's related to the reported complaint condition were identified.Cerenovus conducted a visual inspection and microscopic inspection.The functional test could not be performed due to the conditions in which the device was returned.During the visual and microscopic analysis of the device it was noted that the embolic coil is severely stretched and entangled with the hypo-tube, this condition may contribute to the customer experience at the procedure time regarding an impeded condition in microcatheter.Based on these findings, the customer complaint was confirmed.During the microscopic inspection it was found that the embolic coil is in good normal conditions.A manufacturing record evaluation was performed, and no non-conformance's related to the reported complaint condition were identified.It should be noted that product failure is multifactorial.The instructions for use do contain the following precautions: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If unusual friction is noted within the infusion catheter, remove the detachable coil system.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG CMPLX XTRASOFT COIL 3X4
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13017588
Report Number3008114965-2021-00683
Device Sequence Number5188327
Product Code KRD
UDI-Device Identifier10886704030584
UDI-Public10886704030584
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number640CX0304
Device Catalogue Number640CX0304
Device Lot Number30261288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2021
Initial Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL10 MICROCATHETER
Patient SexUnknown